MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80LPPDNFVI0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Erosion (2075)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On or about on (b)(6) 2021, plaintiff presented to (b)(6) to undergo right internal jugular placement of an angiodynamics smartport product, with model number: ct80lppdnfvi, and lot number: 5654008.On (b)(6) 2021, implant procedure was performed by dr.(b)(6), m.D.On or about on (b)(6) 2022, plaintiff presented to (b)(6).Upon evaluation, plaintiff's medical team determined that his smartport eroded through his skin, requiring removal of the smartport.On or about on (b)(6) 2022, plaintiff underwent removal of the defective smartport.The removal procedure was performed by dr.(b)(6).M.D.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
Correction: the lot number that was reported in the intiial emdr was determined, during investigation, to be incorrect.The lot number is unknown; therefore, the expiration and manufacturing dates intiially provided, are also null.The customer's reported complaint description of port eroded through the patient's skin cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during use.A device history record (dhr) review could not be performed since there was no accurately reported lot number.Potential root cause of the skin erosion sae is port placement with insufficient (too thin) cutaneous tissue over the port septum; this is cautioned in the device directions for use (dfu): "consider the amount of cutaneous tissue over the port septum as excessive tissue will make access difficult.Conversely, too thin a tissue layer may lead to port erosion.A tissue thickness of 0.5 cm to 2 cm is appropriate." port erosion through the skin is cautioned in the device dfu as a potential complication of port system use.Labeling review: the directions for use (dfu) item number 14600340-01 that is provided in the reported kit contains the following directions and precautions: contraindications · presence of infection, bacteremia, or septicemia.· past irradiation of prospective insertion site.· local tissue factors to prevent proper device stabilization and/or access.· anatomy is insufficient to accommodate size of the port or the catheter.· demonstrated intolerance for an implanted device.Warnings: · if local pain, swelling or signs of extravasation are noted, the injection should be stopped immediately as patient injury may occur · if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, fibrin formation, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure and patient injury may occur · contamination of the device may lead to injury, illness or death of the patient.Precautions · carefully read and follow all instructions prior to use.· assure tight connection between port body and catheter.· prior to any treatment palpate correct position of the port body and assure no signs or symptoms of port site irritation or infection exist.Potential complications · catheter or port erosion through skin/vessel · drug extravasation · inflammation · infection · implant rejection · implant rotation or extrusion · implantation site necrosis or scarring of skin over implant area · necrosis or scarring over skin implant area implantation preparation select site for port placement: note: port pocket site selection should allow for port placement in an anatomic area that provides good port stability, does not interfere with patient mobility, create pressure points, or interfere with clothing.Consider the amount of cutaneous tissue over the port septum as excessive tissue will make access difficult.Conversely, too thin a tissue layer may lead to port erosion.A tissue thickness of 0.5 cm to 2 cm is appropriate.Position port and close incision site 1.Place the port in the subcutaneous pocket away from the incision line.2.Verify correct tip position using fluoroscopy or other appropriate technology.3.Access the port with a non-coring needle and assess patency.Conduct flow studies on the catheter using a non-coring needle and a syringe to confirm that the flow is not obstructed, that no leak exists, and that the catheter is correctly positioned.4.Aspirate to confirm the ability to draw blood.5.Secure to the underlying fascia using one non-absorbable, monofilament suture per suture hole.6.Close the incision site(s).A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key23085418
Report Number1317056-2025-00257
Device Sequence Number13383130
Product Code LJT
UDI-Device Identifier15051684017206
UDI-Public15051684017206
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberH787CT80LPPDNFVI0
Device Catalogue NumberCT80LPPDNFVI
Device Lot Number5654008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexMale